# SDR 2010FA0000936

- Difficulty date: August 3, 2010
- Submitted: September 3, 2010
- Operation: General aviation
- Aircraft: N712J
- Make and model: Blanca 7GCBC
- Aircraft serial: 91576
- System (JASC): 7430 · Ignition Switching
- Part: Ignition Switch
- Part number: A5102
- Condition: Mismanufactured
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE SWITCH WAS INSTLLED IN ACFT ON 8/3/10.  IT WAS BRAND NEW, RIGHT OUT OF THE BOX.  THIS MODEL SWITCH HAS THE STARTER FUNCTION.  WHEN THE SWITCH WAS TURNED TO THE START POSITION, THE STARTER RELAY WOULD NOT OPERATE.  IN AN ATTEMPT TO DETERMINE THE PROBLEM, THE SWITCH WAS TAKEN APART AND EXAMINED.  IT WAS DISCOVERED THAT THERE WAS A LUBRICANT IN THE FORM OF GREASE COVERING THE INTERNAL COMPONENTS (REFER TO AD93-05-06).  THE SWITCH WAS THEN REASSEMBLED AND CONTINUITY TESTS WERE MADE FROM THE BATTERY TERMINAL TO THE STARTER TERMINAL WITH THE SWITCH IN THE START MODE.  THERE WAS NO CONTINUITY.  TESTS WERE ALSO MADE FRO THE "P" LEAD TERMINALS TO GROUND WITH THE SWITCH IN THE "OFF" POSITION.  THERE WAS NO CONTINUITY.  THIS IMPLIES THAT THE MAGNETO "P" LEADS ARE NOT BEING GROUNDED WHEN THE SWITCH IS OFF AND THEREFORE A "HOT PROP" CONDITION EXISTS.  THE SWITCH WAS THEN DISASSEMBLED, THE GREASE WAS THOROUGHLY CLEANED FROM THE CONTACTS.  THE SWITCH WAS THEN REASSEMBLED AND RETESTED.  THERE WAS SOLID CONTINUITY BETWEEN ALL OF THE CONTACTS AND THE STRAT FUNCTION WORKED PROPERLY.  CONCLUSION: THE GREASE BETWEEN THE CONTACTS AND THE WIPERS IS ACTING AS AN INSULATOR AND IS PREVENTING THE CONTACTS FROM MAKING A SOLID ELECTRICAL CONNECTION.  IT IS THE OPINION OF THIS MECHANIC THAT THIS REPRESENTS A HAZARDOUS CONDITION AND SHOULD BE CORRECTED ASSUMING ALL THE SWITCHES ARE BEING MANUFACTURED USING THIS PROCESS.
